Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 25, 2015, 5:31 PM EDT for 4 counties in Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2015, 5:31 PM EDT (21:31 UTC)
- Expired
- Apr 25, 2015, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bleckley County, GA, Houston County, GA, Peach County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 5:45 PM EDT | TSTM WND DMG | 1 Sw Shady Grove, GA | A TREE WAS BLOWN DOWN ON LAKE JOY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997
WUUS52 KFFC 252131
SVRFFC
GAC023-153-225-289-252215-
/O.NEW.KFFC.SV.W.0053.150425T2131Z-150425T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BLECKLEY COUNTY IN CENTRAL GEORGIA...
SOUTHEASTERN PEACH COUNTY IN CENTRAL GEORGIA...
SOUTHWESTERN TWIGGS COUNTY IN CENTRAL GEORGIA...
HOUSTON COUNTY IN CENTRAL GEORGIA...
* UNTIL 615 PM EDT
* AT 531 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PERRY...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRY...WARNER ROBINS...CENTERVILLE...ROBINS AFB...BONAIRE...
TARVERSVILLE...LAKEWOOD...HOUSTON LAKE...BULLARD...GROVE PARK...
CLINCHFIELD...KATHLEEN...MOSS OAK...MEADOWDALE...MIAMI VALLEY...
SAND BED AND ROBINS AIR FORCE BASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY
FROM WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3236 8385 3236 8386 3238 8386 3238 8384
3244 8384 3244 8385 3247 8385 3248 8387
3249 8383 3253 8386 3270 8353 3246 8337
3234 8385
TIME...MOT...LOC 2131Z 248DEG 24KT 3246 8376
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:44 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 25, 3:44 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT SAT APR 25 2015 ...ANOTHER ROUND OF STORMS /POSSIBLY SEVERE/ COULD DEVELOP LATE THIS AFTERNOON INTO EVENING... .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... NORTH AND CENTRAL GA REMAIN BETWEEN THE CONVECTION ACROSS THE NORTHERN GULF...AND THE SHORT WAVE EXPECTED TO MOVE THROUGH THE OH/TN VALLEY OVERNIGHT. EARLY MORNING SHOWERS AND THUNDERSTORMS MADE THE FORECAST AREA MORE STABLE FOR MUCH OF THE DAY AND PLACEMENT AND TIMING OF ANY REDEVELOPMENT HAS BEEN UNCERTAIN. HOWEVER BREAKS IN CLOUD COVER AND AFTERNOON HEATING HAVE ALLOWED THE AIR MASS TO RECOVER SOMEWHAT. CONVECTION IS DEVELOPING ACROSS SOUTHERN AL AND A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE FOR NORTH AND CENTRAL GA INTO THE EVENING. WITH COVERAGE UNCERTAIN...HAVE REDUCED THE OVERNIGHT POPS TO CHANCE FOR NOW. MODELS SHOW THE TN VALLEY SHORT WAVE DRAGGING A FRONTAL BOUNDARY SOUTHWARD INTO THE STATE SUNDAY...SO HAVE LEFT IN SOME SLIGHT CHANCE POPS FOR THE DAY. SUNDAY NIGHT LOOKS DRY WITH NORTHWEST FLOW. HAVE STAYED CLOSE TO GUIDANCE TEMPERATURES. 41 && .LONG TERM /MONDAY THROUGH SATURDAY/... ONLY MINOR TWEAKS TO POPS/WX FOR TUESDAY AND THURSDAY. GUIDANCE SHOWING DECENTLY LARGE DISCREPANCIES WITH LOW POSITION AND EXPANSE OF MOISTURE FIELD WITH UPPER TROUGH ACROSS SOUTHEAST CONUS THRU MIDWEEK. HAVE THEREFORE KEPT MAINLY A PERSISTENCE FORECAST. PREVIOUS DISCUSSION FOLLOWS... BAKER PREV DISCUSSION... /ISSUED 341 AM EDT SAT APR 25 2015/ LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... WEAK RIDGING AT THE SFC AND MOSTLY DRY CONDITIONS TO BEGIN THE LONG TERM. SHORTWAVE SLIDES FROM THE MS VALLEY INTO THE TN VALLEY TUESDAY NIGHT INTO WEDNESDAY WHILE A SFC LOW TRACKS ALONG THE GULF COAST. THIS RESULTS IN THE RETURN OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY NIGHT. GFS IS SLOWER THAN MODEL RUN LAST NIGHT IN CLEARING OUT THE PRECIPITATION AND HOLDS ONTO IT THROUGH THURSDAY NIGHT. ALTHOUGH THERE ARE SLIGHT DIFFERENCES IN FEATURES BETWEEN THE GFS AND THE ECMWF THE TIMING OF DIMINISHING PRECIPITATION IS FAIRLY SIMILAR. HIGH PRESSURE BUILDS IN BEHIND THAT SYSTEM AND SHOULD LEAD TO A FEW DRY DAYS. 11 && .AVIATION... 18Z UPDATE... MOSTLY VFR CONDITIONS THIS AFTERNOON AND EVENING...HOWEVER SOME REDEVELOPMENT OF CONVECTION IS EXPECTED WITH POSSIBLY SOME STORMS BECOMING SEVERE. SOME MVFR CEILINGS POSSIBLE TOWARD MORNING BUT IMPROVING BY 15Z. WINDS SOUTHWEST 5 TO 10KT WITH SOME GUSTS THIS AFTERNOON AND EVENING. WINDS BECOMING WEST TO NORTHWEST TOWARD THE END OF THE TAF PERIOD. //ATL CONFIDENCE...18Z UPDATE... LOW CONFIDENCE ON WHEN/WHERE AFTERNOON CONVECTION WILL OCCUR. MEDIUM CONFIDENCE REMAINING ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 81 55 73 / 50 20 10 5 ATLANTA 65 80 56 72 / 50 20 5 5 BLAIRSVILLE 58 71 45 66 / 50 20 10 5 CARTERSVILLE 62 78 50 71 / 50 20 10 5 COLUMBUS 67 85 60 78 / 50 20 5 10 GAINESVILLE 63 77 54 70 / 50 20 5 5 MACON 67 85 58 76 / 50 20 5 5 ROME 62 77 50 70 / 50 20 5 5 PEACHTREE CITY 64 82 54 74 / 50 20 5 5 VIDALIA 68 87 61 76 / 50 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....11/BAKER AVIATION...41
Hazardous weather outlook, Apr 25, 1:03 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 103 PM EDT SAT APR 25 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261715- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 103 PM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ANOTHER ROUND OF STORMS /EVEN STRONGER THAN THIS MORNING/ IS POSSIBLE THIS AFTERNOON INTO EVENING... WEATHER HAZARDS EXPECTED... DAMAGING WIND...LARGE HAIL..TORNADOES AND LOCALIZED FLOODING. DISCUSSION... A STORM SYSTEM SWEEPING ACROSS THE SOUTHEAST TODAY WILL CONTINUE TO ALLOW FOR STORM REDEVELOPMENT WHILE THE MORNING STORMS HAVE EXITED SOUTHEAST. A SECOND ROUND OF THUNDERSTORMS IS POSSIBLE FROM 3 PM TO MIDNIGHT WITH THE GREATEST CHANCE AROUND 6 PM TO 10 PM. WHILE THERE IS MORE UNCERTAINTY WITH THIS SECOND ROUND IN TERMS OF COVERAGE OF STORMS...SEVERE WEATHER PARAMETERS SUGGEST A GREATER THREAT OF SEVERE WEATHER INCLUDING TORNADO POTENTIAL. SEVERE STORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA. DAMAGING WIND...HAIL AND TORNADOES WILL ALL BE POSSIBLE. TREES CAN DOWN MORE EASILY WITH ALREADY WET SOIL IN THE WAKE OF THE MORNING RAIN. THREE QUARTERS TO ONE AND A HALF INCHES OF RAINFALL /SOME SPOTTY 2 PLUS INCHES/ HAS FALLEN FROM THE MORNING STORMS ACROSS THE SOUTHERN TWO THIRDS OF THE AREA. LOCALIZED FLOODING CANNOT BE RULED OUT ESPECIALLY IN THIS AREA IF BRIEF HEAVY RAINFALL OCCURS FROM ANY ADDITIONAL STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. IN THE MEANTIME...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Apr 25, 2:16 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM TSTM WND DMG CEDAR GROVE 32.25N 82.89W
04/25/2015 LAURENS GA EMERGENCY MNGR
35 TO 40 TREES DOWN COUNTY WIDE. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER FFC1500256
BAKERThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:55 AM EDT | Special Weather Statement | FFC | Lamar, Pike | 35 min |
| Apr 25, 8:09 AM EDT | Special Weather Statement | FFC | Upson | 36 min |
| Apr 25, 9:27 AM EDT | Special Weather Statement | FFC | Johnson | 33 min |
| Apr 25, 9:47 AM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Apr 25, 10:06 AM EDT | Special Weather Statement | FFC | Dodge, Telfair | 24 min |
| Apr 25, 10:31 AM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 29 min |
| Apr 25, 10:58 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 32 min |
| Apr 25, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 40 min |
| Apr 25, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 46 min |
| Apr 25, 5:52 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Apr 25, 5:55 PM EDT | Special Weather Statement | FFC | Chattahoochee | 35 min |
| Apr 25, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach | 34 min |
| Apr 25, 6:04 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot, Taylor | 21 min |
| Apr 25, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Laurens, Twiggs, Wilkinson | 40 min |
| Apr 25, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Houston, Peach, Twiggs | 35 min |
| Apr 25, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor | 30 min |
| Apr 25, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen, Wilkinson | 42 min |
| Apr 25, 6:41 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter, Wilcox | 49 min |
| Apr 25, 6:56 PM EDT | Special Weather Statement | FFC | Talbot | 34 min |
| Apr 25, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Laurens, Pulaski, Twiggs | 49 min |
| Apr 25, 6:59 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Apr 25, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Toombs, Treutlen | 52 min |
| Apr 25, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 50 min |
| Apr 25, 7:26 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Apr 25, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 49 min |
| Apr 25, 7:48 PM EDT | Special Weather Statement | FFC | Baldwin | 27 min |
| Apr 25, 7:55 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen, Wheeler | 50 min |
| Apr 25, 7:57 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.